MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE DRILL 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. FLEXIBLE DRILL 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71362935
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the 35mm drill bit was being used to drill through the r3 cup to place a screw into the cup when it broke into multiple pieces.It is unknown if there were any delays or a backup device available in the procedure.
 
Event or Problem Description
It was reported that during surgery, the 35mm drill bit was being used to drill through the r3 cup to place a screw into the cup when it broke into multiple pieces inside the patient.All the pieces were recovered.There was an s&n backup available.There were no delays in the procedure and no patient injuries were reported.
 
Additional Manufacturer Narrative
Event description (b5) was updated.

Brand Name
FLEXIBLE DRILL 35MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9533553
Report Number1020279-2019-04705
Device Sequence Number2375835
Product Code JDI
UDI-Device Identifier03596010464668
UDI-Public03596010464668
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362935
Device Catalogue Number71362935
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/07/2020
01/05/2021
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/24/2020
01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1